Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 2, 2016, 9:39 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 9:39 AM CDT (14:39 UTC)
- Expired
- Aug 2, 2016, 10:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 152 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS83 KGRB 021439
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CDT TUE AUG 2 2016
WIZ005-010-011-021530-
ONEIDA-FOREST-VILAS-
939 AM CDT TUE AUG 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VILAS...NORTHERN ONEIDA
AND NORTHWESTERN FOREST COUNTIES...
AT 933 AM CDT...RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING
FROM 6 MILES EAST OF BRUCE CROSSING TO 7 MILES SOUTHEAST OF LAC DU
FLAMBEAU TO 8 MILES NORTHWEST OF HAWKINS.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND RAINFALL IN EXCESS OF AN INCH PER
HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...PHELPS...SQUIRREL LAKE...WILLOW RESERVOIR...MINOCQUA...
ARBOR VITAE...WOODRUFF...SUGAR CAMP...HAZELHURST AND CONOVER.
PRECAUTIONS/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE
WATER IN A THUNDERSTORM.
LAT...LON 4614 8909 4603 8884 4602 8876 4589 8891
4556 9004 4584 9005 4590 8984 4622 8950
TIME...MOT...LOC 1433Z 271DEG 27KT 4657 8905 4591 8976 4560 9085
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:50 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 2, 6:50 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 650 AM CDT TUE AUG 2 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 341 AM CDT Tue Aug 2 2016 The western periphery of the surface high remained over eastern WI early this morning, and was keeping dry weather in place over GRB CWA. Have slowed down the arrival time of precipitation, and may need to slow it down even more. Partly cloudy skies and light winds were allowing patchy fog to develop. A cold front currently situated over northwest MN will move into northwest WI late this afternoon, then weaken as it pushes through the forecast area tonight and early Wednesday. Expect scattered showers and thunderstorms to develop over NC/C WI during the late morning and gradually spread east, reaching the lakeshore in the early evening. Moisture and instability will be plentiful, but with a weakening front and little dynamic support, there is not enough confidence to go higher than 40-50 pops right now. If better organization becomes apparent, the day shift can bump pops up. With CAPE increasing to 1500-2000 j/kg this afternoon, and deep layer shear of 25-30 kts, isolated severe thunderstorms with damaging winds and heavy rainfall will be possible in the afternoon and evening. SPC marginal risk for most of GRB CWA looks reasonable. Expect convection to taper off from northwest to southeast overnight, with patchy/areas of fog developing as clouds decrease. Aside from a few early morning storms in east central WI, weak high pressure should bring a generally dry day on Wednesday. Used a blend of the better performing guidance sets for temperatures, with highs in the upper 70s and lower 80s today and middle to upper 80s on Wednesday. Lows tonight should range from around 60 in north central WI to the middle to upper 60s in the Fox Valley/Lakeshore areas. .LONG TERM...Wednesday Night Through Monday Issued at 341 AM CDT Tue Aug 2 2016 Fairly zonal flow at 500mb will continue through the period. The only significant chance of thunderstorms will be on Thursday and Thursday night as a cold front moves across the region. A very warm and humid air mass will be in place on Thursday with highs well into the 80s and lower 90s. Bufkit soundings indicated surface based capes of 2500 to 4000 j/kg, lifted indices of -8C and very little cin. These values would support the slight risk of severe thunderstorms in the Storm Prediction Center (SPC) day 3 outlook. The only real question is how far east into central and eastern Wisconsin the storms will make it by 00z Friday. WRF/GFS is a tad bit quicker than the ECMWF tonight. However, the ECMWF has sped up the storms compared to the previous run. Have extended the chance for storms further east into the forecast area Thursday afternoon. Think main brunt of the storms across northeast Wisconsin will be very late in the afternoon and more likely during the evening hours. High pressure will dominate the weather pattern Friday into Monday. The chances for storms will return early next week, but latest model trends now would support a Tuesday arrival at the moment. Temperatures will be closer to normal this weekend along with lower humidity readings. && .AVIATION...for 12Z TAF Issuance Issued at 634 AM CDT Tue Aug 2 2016 Under mostly clear skies and light winds, areas of fog developed early this morning. A weakening band of tstms was dropping southeast across western Lake Superior, and was headed toward north central WI. Lingering fog should quickly mix out between 12z-14z. Precipitation trends will be tricky, with forecast models all offering different scenarios. One more likely scenario would be for the line of storms over western Lake Superior to continue to weaken as they move into more stable air over north central WI. This would be followed by renewed convective development as a weak cold front approaches later this afternoon into tonight. Have attempted this approach for now, and went with tempo groups for tstms starting later this afternoon in north central WI, and mid to late evening in east central WI. As the storms taper off from nw to se overnight and partial clearing occurs, expect areas of fog to develop. The worst fog is expected in north central WI, where lifr conditions seem like a good bet. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 2, 3:49 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT TUE AUG 2 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 349 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS, HAIL AND HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF THE SEVERE THREAT, ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LMZ521-522-541>543-030900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. KIECKBUSCH/ECKBERG
In the hours before
Special weather statement, Aug 2, 8:29 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT TUE AUG 2 2016
WIZ005-021415-
VILAS WI-
829 AM CDT TUE AUG 2 2016
...SPECIAL WEATHER STATEMENT...
AT 828 AM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH GUSTY
WINDS AND HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF ONTONAGON TO 10 MILES WEST OF ROCKLAND TO NEAR MARENISCO TO 10
MILES NORTHWEST OF TURTLE FLAMBEAU FLOWAGE TO NEAR NAMEKAGON LAKE.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...CONOVER...
PRESQUE ISLE...MANITOWISH WATERS...LAND O LAKES...TROUT LAKE...
STAR LAKE AND SAYNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE
WATER IN A THUNDERSTORM.
&&
LAT...LON 4615 8913 4604 8924 4590 8980 4590 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1328Z 309DEG 25KT 4702 8915 4671 8937 4634 8976 4618
9035 4615 9113
RDMSpecial weather statement, Aug 2, 9:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CDT TUE AUG 2 2016
WIZ005-010-011-021530-
ONEIDA-FOREST-VILAS-
939 AM CDT TUE AUG 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VILAS...NORTHERN ONEIDA
AND NORTHWESTERN FOREST COUNTIES...
AT 933 AM CDT...RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING
FROM 6 MILES EAST OF BRUCE CROSSING TO 7 MILES SOUTHEAST OF LAC DU
FLAMBEAU TO 8 MILES NORTHWEST OF HAWKINS.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND RAINFALL IN EXCESS OF AN INCH PER
HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...PHELPS...SQUIRREL LAKE...WILLOW RESERVOIR...MINOCQUA...
ARBOR VITAE...WOODRUFF...SUGAR CAMP...HAZELHURST AND CONOVER.
PRECAUTIONS/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE
WATER IN A THUNDERSTORM.
LAT...LON 4614 8909 4603 8884 4602 8876 4589 8891
4556 9004 4584 9005 4590 8984 4622 8950
TIME...MOT...LOC 1433Z 271DEG 27KT 4657 8905 4591 8976 4560 9085
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:29 AM CDT | Special Weather Statement | GRB | Vilas | 46 min |
| Aug 2, 9:42 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 33 min |
| Aug 2, 12:53 PM CDT | Special Weather Statement | GRB | Marathon | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.